Alert archive / North Dakota / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 229, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 9, 2020, 10:12 AM CDT for 4 counties in North Dakota. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2020, 10:12 AM CDT (15:12 UTC)
- Expired
- Aug 9, 2020, 11:15 AM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Grand Forks County, ND, Nelson County, ND, Ramsey County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 94 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 10:40 AM CDT | HAIL 0.75 | 5 Ne Whitman, ND | PEA TO DIME SIZED HAIL. |
| Aug 9, 10:40 AM CDT | HAIL 0.75 | 5 Ne Whitman, ND | PEA TO DIME SIZED HAIL. |
| Aug 9, 10:45 AM CDT | HAIL 1 | 5 W Fordville, ND | |
| Aug 9, 10:45 AM CDT | HAIL 1 | 5 W Fordville, ND | |
| Aug 9, 10:45 AM CDT | HAIL 1 | 8 W Fordville, ND | |
| Aug 9, 10:45 AM CDT | HAIL 1 | 8 W Fordville, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
944
WUUS53 KFGF 091512
SVRFGF
NDC035-063-071-099-091615-
/O.NEW.KFGF.SV.W.0229.200809T1512Z-200809T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
1012 AM CDT Sun Aug 9 2020
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northwestern Grand Forks County in northeastern North Dakota...
Northeastern Nelson County in northeastern North Dakota...
East central Ramsey County in northeastern North Dakota...
Western Walsh County in northeastern North Dakota...
* Until 1115 AM CDT.
* At 1012 AM CDT, a severe thunderstorm was located near Lawton, or
31 miles east of Devils Lake, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Park River, Fordville, Adams, Pisek, Lankin, Forest River Colony
and Dahlen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4834 9834 4854 9772 4822 9754 4791 9758
4814 9845
TIME...MOT...LOC 1512Z 236DEG 33KT 4827 9823
HAIL...1.25IN
WIND...60MPH
$$
CJ2 follow-up statements
617
WWUS53 KFGF 091542
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1042 AM CDT Sun Aug 9 2020
NDC071-091551-
/O.CAN.KFGF.SV.W.0229.000000T0000Z-200809T1615Z/
Ramsey ND-
1042 AM CDT Sun Aug 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RAMSEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4836 9815 4847 9768 4822 9754 4798 9757
4817 9814
TIME...MOT...LOC 1541Z 236DEG 33KT 4842 9789
$$
NDC035-063-099-091615-
/O.CON.KFGF.SV.W.0229.000000T0000Z-200809T1615Z/
Grand Forks ND-Nelson ND-Walsh ND-
1042 AM CDT Sun Aug 9 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN GRAND FORKS...NORTHEASTERN NELSON AND SOUTHWESTERN
WALSH COUNTIES...
At 1041 AM CDT, a severe thunderstorm was located near Edinburg, or
22 miles west of Grafton, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Park River, Fordville, Pisek, Lankin, Forest River Colony, Dahlen and
Inkster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4836 9815 4847 9768 4822 9754 4798 9757
4817 9814
TIME...MOT...LOC 1541Z 236DEG 33KT 4842 9789
HAIL...1.00IN
WIND...<50MPH
$$
CJ402
WWUS53 KFGF 091611
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
1111 AM CDT Sun Aug 9 2020
NDC035-063-099-091621-
/O.EXP.KFGF.SV.W.0229.000000T0000Z-200809T1615Z/
Grand Forks ND-Nelson ND-Walsh ND-
1111 AM CDT Sun Aug 9 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRAND FORKS...
NORTHEASTERN NELSON AND SOUTHWESTERN WALSH COUNTIES WILL EXPIRE AT
1115 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4836 9815 4847 9768 4822 9754 4798 9757
4817 9814
TIME...MOT...LOC 1611Z 236DEG 33KT 4857 9756
$$
CJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 10:09 AM CDT, 3 minutes earlier.
Area forecast discussion, Aug 9, 10:09 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1009 AM CDT Sun Aug 9 2020 .MESOSCALE DISCUSSION... Issued at 1008 AM CDT Sun Aug 9 2020 Ongoing storms within northeast ND and northwest MN are expected to remain mostly sub-severe through mid morning, although anticipating additional convection to develop towards midday that holds a higher chance of bringing severe weather mainly in the form of large hail and gusty winds. Can't rule out a tornado as well. MCV associated convection within northwest Minnesota near Baudette is expected to move over the international border by 11 AM. While sub- severe, there is still a chance for outflow winds to reach 30-40 mph as well as produce brief small hail. Further west into the central Red River Valley, small discrete cells exhibiting mini left moving supercell characteristics including deviant motion to the north- northeast and similar radar representation. These very small, likely elevated supercells bring the chance of producing small hail with perhaps some isolated instances of near severe criteria hail, ie one inch. This activity may continue into the northern Red River Valley into late morning. Further west, additional discrete to semi- discrete cells have been moving eastward through the Devils Lake basin, again sub-severe although one persistent cell that has cut east across the basin is exhibiting right moving supercellular characteristics, this time with deviant motion due east with again appropriate radar presentation. This cell has the chance of further intensify if it can become more surface based, although ample cloud cover upstream within the Red River Valley and aforementioned left moving supercells may limit this potential due to limited insolation and cell interactions. This supercell has produced a flanking outflow boundary to its southwest extending back through the Devils Lake basin as noted on visible satellite and to a north-south cold front bisecting central North Dakota. This boundary and cold front is expected to serve as foci for additional, more robust convection late morning into the afternoon as both move into eastern ND. Mean cloud layer winds and storm motion off the cold front will promote discrete convection initially with eventual cell interaction given the magnitude of convergence along the cold front to spark close proximity updrafts. The weak convergence initiated convection along the OFB may also promote discrete to semi-discrete nature despite less than favorable orientation of mean wind/storm motion to boundary orientation. Moderate to strong wind shear noted by EBWD values of 35-55 kt is expected to spread into eastern ND and northwest MN as an increasing wind field aloft associated with the approaching shortwave trough. Winds are also generally unidirectional, promoting the chance for splitting storms. This increasing shear will collocate with an area of moderate to strong instability noted by MLCAPE values already in place between 2000-3500 J/kg, due to rich boundary layer moisture composed of upper 60 to lower 70 dew points beneath an H7 EML composed of mid level lapse rates exceeding 8 C/km per 12 UTC BIS RAOB. All of that being said, main threat from severe convection is likely to come in the form of large hail, possibly even very large hail given the aforementioned ingredients of strong shear and instability along with the likelihood of supercellular dynamics. Additionally, gusty winds will accompany storms with expected weak to moderate DCAPE values juxtaposed with convection. While note entirely expected, a tornado cannot be ruled out given the discrete nature expected of convection and rich boundary layer moisture, mostly tied to right turning motions. && .UPDATE... Issued at 1008 AM CDT Sun Aug 9 2020 With increased cloud cover and precip expected across the northern half of the CWA through the late forenoon and early afternoon, have lowered forecast high temps there just a bit. Have also increased overall POP values along the late afternoon and evening frontal band in keeping with updated guidance. UPDATE Issued at 641 AM CDT Sun Aug 9 2020 Adjusted POPs for storms across our southern counties as well as more storms coming in from the west. CAMs continue to struggle with the western activity and want to fizzle convection out until the true front comes in later today. Given how poorly they have done not sure that will be the case. Lowered highs a bit in some areas with increased cloud cover from this morning, may have to come down a bit more but will keep an eye on things. && .SHORT TERM...(Today through Monday) Issued at 312 AM CDT Sun Aug 9 2020 Convective timing and strength continue to be the main concerns for the period. Active pattern with southwesterly flow aloft continues across the Northern Plains, with one shortwave currently rotating through SD, while the main upper trough is still over Alberta and Saskatchewan. The southern shortwave will lift into MN later this morning, and CAMs have quite a bit of showers and thunderstorms entering our southern counties. With MU CAPE values in the 2000-3000 J/kg range, some severe is possible even with effective bulk shear 25 kts at best. Most likely multicell storms with a few cells pulsing up to severe. The southern thunderstorms will move eastward out of our area by late morning. The main upper trough will stay well to our north, but should push a cold front into our northwestern counties by this afternoon. Very much will depend on what happens with morning convection, and CAMs are not catching onto some cells breaking out over western ND currently, so trust in their solutions is not high. Do think there will be at least some destabilization early Sunday afternoon as temps climb into the 80s and dew points in the 70s have already entered our southern counties. Some thunderstorm development along the cold front will be possible, and with high CAPE values ahead of the boundary and decent shear along it, strong to severe storms will be possible. Most likely in some sort of line extending across the CWA through the afternoon, with the front pushing it out of our area by evening. Clearing skies and drier air moving in behind the front will help temps tonight drop into the low to mid 50s. Monday will be very quiet with high pressure over most of the plains, and temps slightly cooler than average in the upper 70s. .LONG TERM...(Monday night through Saturday) Issued at 312 AM CDT Sun Aug 9 2020 Zonal flow sets up early in the workweek with a shortwave ridge moving across Sask Monday night, keeping the first half of the work week dry with afternoon highs in the 80s. Humidity values will be the driest on Tuesday before weak return flow sets up going into Wednesday. An upper level pattern shift will help SW flow aloft set up going into the latter part of the week as an upper low begins to wobble over nrn Alberta, bringing a more unsettled pattern to the area Wed-Sat. While afternoon highs generally stay in the 80s for the latter half of the week into the weekend, dewpoints will rise into the upper 60s to low 70s, bringing a return of humid weather to the region as PWAT values climb to around 1.25 to 1.50 inches by week's end. Can expect isolated to scattered storms through the Wed-Sun period. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Update at 1008 AM CDT Sun Aug 9 2020 Patchy MVFR to IFR CIGS will steadily rise and lift northeastward with a warm frontal band. Scattered thunderstorms along that band will mainly affect areas along and north of the Highway 2 corridor through midday. Along and south of Hwy 2... strong to severe thunderstorms expected to fire along a cold frontal boundary in central ND from late forenoon into the early afternoon... and then track steadily eastward through the afternoon and early evening. Expect generally VFR conditions outside of thunderstorms this afternoon. Light southerly winds will turn from the northwest after cold frontal passage this afternoon and evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. MESOSCALE...CJ UPDATE...Gust SHORT TERM...JR LONG TERM...Speicher AVIATION...JR
Hazardous weather outlook, Aug 9, 4:26 AM CDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 426 AM CDT Sun Aug 9 2020 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-100930- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 426 AM CDT Sun Aug 9 2020 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Multiple rounds of thunderstorms will be possible today. The first round will impact during the early morning hours mainly south of the I-29/Highway 10 corridor. Hail up to 1 inch and wind gusts to 60 mph will be possible. These storms will move eastward out of the area by mid-day. Additional thunderstorms will move in from western North Dakota during the late morning and into the afternoon as a cold front moves into the region. Depending on how the morning activity plays out, there is the possibility of hail up to 1 inch, wind gusts to 75 mph, and even a brief tornado spin up as a complex of thunderstorms moves across the area during the afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Additional thunderstorm chances will be possible during the middle to later part of the work week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Aug 9, 5:49 AM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
549 AM CDT Sun Aug 9 2020
MNZ003-024-027>032-091145-
West Becker MN-Wadena MN-East Otter Tail MN-East Becker MN-Clay MN-
Hubbard MN-Wilkin MN-West Otter Tail MN-
549 AM CDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHWESTERN
HUBBARD...WADENA...NORTHERN OTTER TAIL...NORTHEASTERN WILKIN AND
SOUTHERN BECKER COUNTIES UNTIL 645 AM CDT...
At 549 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rothsay to near Star Lake to near New York
Mills to near Deer Creek. Movement was north at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Deer Creek, Star Lake and Richville around 550 AM CDT.
Big McDonald Lake, New York Mills and Dent around 555 AM CDT.
Wadena around 600 AM CDT.
Bluffton and Perham around 605 AM CDT.
Vergas around 610 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4637 9498 4637 9516 4620 9515 4640 9552
4644 9588 4638 9645 4692 9628 4699 9560
4695 9524 4672 9478 4664 9478
TIME...MOT...LOC 1049Z 199DEG 23KT 4650 9632 4655 9585 4651 9549 4638
9526
SpeicherSpecial weather statement, Aug 9, 6:57 AM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service Grand Forks ND 657 AM CDT Sun Aug 9 2020 NDZ014-015-091245- Benson ND-Ramsey ND- 657 AM CDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BENSON AND CENTRAL RAMSEY COUNTIES UNTIL 745 AM CDT... At 656 AM CDT, Doppler radar was tracking a strong thunderstorm near Brinsmade, or 24 miles west of Devils Lake, moving east at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Brinsmade around 700 AM CDT. Minnewaukan around 705 AM CDT. Churchs Ferry around 710 AM CDT. Penn around 720 AM CDT. Lakewood Park around 725 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4804 9950 4822 9954 4836 9858 4805 9854 TIME...MOT...LOC 1156Z 261DEG 37KT 4814 9940 Speicher
Special weather statement, Aug 9, 7:10 AM CDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Grand Forks ND 710 AM CDT Sun Aug 9 2020 MNZ002-003-091315- Clay MN-Norman MN- 710 AM CDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND SOUTHWESTERN NORMAN COUNTIES UNTIL 815 AM CDT... At 710 AM CDT, Doppler radar was tracking a strong thunderstorm near Georgetown, or 17 miles northeast of Fargo, moving north at 10 mph. Nickel size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hendrum, Felton and Borup. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4701 9645 4704 9673 4728 9683 4727 9630 TIME...MOT...LOC 1210Z 183DEG 9KT 4711 9667 CJ
Special weather statement, Aug 9, 8:41 AM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
841 AM CDT Sun Aug 9 2020
MNZ005-006-009-091445-
North Beltrami MN-Roseau MN-Lake Of The Woods MN-
841 AM CDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROSEAU...NORTHERN
BELTRAMI AND SOUTHERN LAKE OF THE WOODS COUNTIES UNTIL 945 AM CDT...
At 841 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jelle to near Kelliher. Movement was
northeast at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Baudette, Lower Red Lake, Ponemah, Upper Red Lake, Waskish, Norris
Camp and Big Bog State Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
If on or near Upper Red Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4791 9491 4801 9524 4802 9523 4802 9527
4810 9554 4876 9537 4875 9465 4874 9464
4872 9459 4872 9456 4870 9454 4869 9445
4870 9443 4820 9442
TIME...MOT...LOC 1341Z 221DEG 37KT 4820 9534 4799 9441
CJSpecial weather statement, Aug 9, 9:09 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
909 AM CDT Sun Aug 9 2020
MNZ001-007-NDZ016-027-091515-
West Polk MN-West Marshall MN-Eastern Walsh County ND-Grand Forks ND-
909 AM CDT Sun Aug 9 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARSHALL...
NORTHWESTERN POLK...NORTHEASTERN GRAND FORKS AND SOUTHEASTERN WALSH
COUNTIES UNTIL 1015 AM CDT...
At 909 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilby, or 18 miles northwest of Grand Forks, moving east at 25 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Warren, Alvarado, Manvel, Oslo, Warsaw, Ardoch and Johnstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
&&
LAT...LON 4799 9720 4812 9757 4847 9701 4828 9679
4805 9668
TIME...MOT...LOC 1409Z 249DEG 22KT 4810 9737
CJSpecial weather statement, Aug 9, 9:51 AM CDT, 21 minutes before
Special Weather Statement National Weather Service Grand Forks ND 951 AM CDT Sun Aug 9 2020 NDZ015-016-026-027-054-091545- Nelson ND-Eastern Walsh County ND-Western Walsh County ND-Ramsey ND- Grand Forks ND- 951 AM CDT Sun Aug 9 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAND FORKS... NORTHERN NELSON...EAST CENTRAL RAMSEY AND WESTERN WALSH COUNTIES UNTIL 1045 AM CDT... At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near Southam, or 18 miles east of Devils Lake, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fordville, Lankin, Dahlen, Brocket, Lawton, Southam and Whitman. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4822 9864 4850 9775 4805 9779 4810 9859 TIME...MOT...LOC 1451Z 242DEG 33KT 4818 9848 CJ
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:29 AM CDT | Special Weather Statement | FGF | Richland | 61 min |
| Aug 9, 5:31 AM CDT | Special Weather Statement | FGF | Ransom | 59 min |
| Aug 9, 6:01 AM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 59 min |
| Aug 9, 6:57 AM CDT | Special Weather Statement | FGF | Benson, Ramsey | 48 min |
| Aug 9, 9:09 AM CDT | Special Weather Statement | FGF | Grand Forks | 66 min |
| Aug 9, 9:51 AM CDT | Special Weather Statement | FGF | Walsh | 54 min |
| Aug 9, 10:24 AM CDT | Special Weather Statement | FGF | Cavalier, Towner | 66 min |
| Aug 9, 11:05 AM CDT | Special Weather Statement | FGF | Walsh | 55 min |
| Aug 9, 11:24 AM CDT | Special Weather Statement | FGF | Cavalier, Pembina | 66 min |
| Aug 9, 11:28 AM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Walsh | 62 min |
| Aug 9, 11:42 AM CDT | Tornado Warning | FGF | Cavalier, Pembina, Walsh | 36 min |
| Aug 9, 12:21 PM CDT | Severe Thunderstorm Warning | FGF | Cavalier, Pembina, Walsh | 54 min |
| Aug 9, 12:27 PM CDT | Special Weather Statement | FGF | Grand Forks, Nelson, Walsh | 63 min |
| Aug 9, 1:29 PM CDT | Special Weather Statement | FGF | Grand Forks | 61 min |
| Aug 9, 1:39 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Walsh | 66 min |
| Aug 9, 2:10 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Traill | 65 min |
| Aug 9, 2:14 PM CDT | Tornado Warning | FGF | Barnes, Cass | 18 min |
| Aug 9, 2:25 PM CDT | Tornado Warning | FGF | Cass | 30 min |
| Aug 9, 2:36 PM CDT | Tornado Warning | FGF | Traill | 28 min |
| Aug 9, 2:52 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 53 min |
| Aug 9, 3:12 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 63 min |
| Aug 9, 3:20 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 22 min |
| Aug 9, 3:35 PM CDT | Tornado Warning | FGF | Cass | 18 min |
| Aug 9, 3:38 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 25 min |
| Aug 9, 3:53 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 48 min |
| Aug 9, 3:55 PM CDT | Severe Thunderstorm Warning | FGF | Sargent | 28 min |
| Aug 9, 4:24 PM CDT | Special Weather Statement | FGF | Sargent | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.